Alert archive / Iowa / Flash Flood Warnings in 2008
Flash Flood Warning 112, NWS Des Moines, IA
NWS Des Moines, IA issued this flash flood warning at Jun 26, 2008, 9:41 AM CDT for 5 counties in Iowa. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 26, 2008, 9:41 AM CDT (14:41 UTC)
- Expired
- Jun 26, 2008, 2:04 PM CDT
- In force
- 4 hr
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Adair County, IA, Audubon County, IA, Cass County, IA, Guthrie County, IA, Madison County, IA
The radar
The Des Moines radar (KDMX), 73 km from the middle of the area, began a volume at 14:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 2.7 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2972 J/kg
- Mixed-layer CIN
- -156 J/kg
- Mixed-layer LCL
- 1389 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 113 m²/s²
- 0-3 km storm-relative helicity
- 115 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KDMX 261441
FFWDMX
IAC001-009-029-077-121-262045-
/O.NEW.KDMX.FF.W.0112.080626T1441Z-080626T2045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
941 AM CDT THU JUN 26 2008
THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A
* FLASH FLOOD WARNING FOR...
MADISON COUNTY IN SOUTH CENTRAL IOWA...
ADAIR COUNTY IN SOUTHWEST IOWA...
CASS COUNTY IN SOUTHWEST IOWA...
SOUTHERN AUDUBON COUNTY IN WEST CENTRAL IOWA...
SOUTHERN GUTHRIE COUNTY IN WEST CENTRAL IOWA...
* UNTIL 345 PM CDT THURSDAY
* AT 937 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO STUART...
PANORA...GUTHRIE CENTER...EARLHAM AND ATLANTIC
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
LAT...LON 4150 9515 4150 9505 4161 9506 4175 9429
4160 9429 4160 9426 4151 9426 4150 9425
4150 9380 4116 9380 4117 9514
TIME...MOT...LOC 1441Z 180DEG 0KT 4135 9472
$$
RUSSELL4 follow-up statements
000
WGUS73 KDMX 261545
FFSDMX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1045 AM CDT THU JUN 26 2008
IAC001-009-029-077-121-262045-
/O.CON.KDMX.FF.W.0112.000000T0000Z-080626T2045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ADAIR IA-CASS IA-GUTHRIE IA-AUDUBON IA-MADISON IA-
1045 AM CDT THU JUN 26 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 345 PM CDT FOR
MADISON...SOUTHERN AUDUBON...SOUTHERN GUTHRIE...CASS AND ADAIR
COUNTIES...
AT 1042 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A THUNDERSTORM PRODUCING VERY HEAVY RAIN OVER THE WARNED
AREA...ESPECIALLY IN MADISON AND SOUTHERN ADAIR COUNTIES.
ADDITIONAL THUNDERSTORMS WILL BE MOVING INTO CASS COUNTY PRODUCING
MORE HEAVY RAINFALL.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO STUART...
PANORA...GUTHRIE CENTER...EARLHAM AND ATLANTIC
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 PM CDT
THURSDAY AFTERNOON FOR IOWA.
LAT...LON 4150 9515 4150 9505 4161 9506 4175 9429
4160 9429 4160 9426 4151 9426 4150 9425
4150 9380 4116 9380 4117 9514
TIME...MOT...LOC 1545Z 180DEG 0KT 4135 9472
$$
COGIL000
WGUS73 KDMX 261712
FFSDMX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1210 PM CDT THU JUN 26 2008
IAC001-009-029-077-121-262045-
/O.CON.KDMX.FF.W.0112.000000T0000Z-080626T2045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ADAIR IA-CASS IA-GUTHRIE IA-AUDUBON IA-MADISON IA-
1210 PM CDT THU JUN 26 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 345 PM CDT FOR
MADISON...SOUTHERN AUDUBON...SOUTHERN GUTHRIE...CASS AND ADAIR
COUNTIES...
AT 1206 PM CDT...RAIN CONTINUED OVER THE WARNED AREA....HOWEVER NO
FLOODING WAS REPORTED. ADDITIONAL THUNDERSTORM WERE MOVING INTO THE
WARNED AREA...AND HAVE THE POTENTIAL TO PRODUCE FLASH FLOODING.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO STUART...
PANORA...GUTHRIE CENTER...EARLHAM AND ATLANTIC
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 PM CDT
THURSDAY AFTERNOON FOR IOWA.
LAT...LON 4150 9515 4150 9505 4161 9506 4175 9429
4160 9429 4160 9426 4151 9426 4150 9425
4150 9380 4116 9380 4117 9514
TIME...MOT...LOC 1710Z 180DEG 0KT 4135 9472
$$
RUSSELL000
WGUS73 KDMX 261739
FFSDMX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1239 PM CDT THU JUN 26 2008
IAC001-009-029-077-121-262045-
/O.CON.KDMX.FF.W.0112.000000T0000Z-080626T2045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ADAIR IA-CASS IA-GUTHRIE IA-AUDUBON IA-MADISON IA-
1239 PM CDT THU JUN 26 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 345 PM CDT FOR
MADISON...SOUTHERN AUDUBON...SOUTHERN GUTHRIE...CASS AND ADAIR
COUNTIES...
AT 1234 PM CDT...A THUNDERSTORM PRODUCING FLASH FLOODING WAS REPORTED
OVER THE WARNED AREA.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO STUART...
PANORA...GUTHRIE CENTER...EARLHAM AND ATLANTIC
ADDITIONAL RAINFALL AMOUNTS ONE HALF TO ONE INCH ARE POSSIBLE IN THE
WARNED AREA.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 PM CDT
THURSDAY AFTERNOON FOR IOWA.
LAT...LON 4150 9515 4150 9505 4161 9506 4175 9429
4160 9429 4160 9426 4151 9426 4150 9425
4150 9380 4116 9380 4117 9514
TIME...MOT...LOC 1739Z 180DEG 0KT 4135 9472
$$
RUSSELL000
WGUS73 KDMX 261904
FFSDMX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
202 PM CDT THU JUN 26 2008
IAC001-009-029-077-121-261912-
/O.CAN.KDMX.FF.W.0112.000000T0000Z-080626T2045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ADAIR IA-CASS IA-GUTHRIE IA-AUDUBON IA-MADISON IA-
202 PM CDT THU JUN 26 2008
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR MADISON...SOUTHERN
AUDUBON...SOUTHERN GUTHRIE...CASS AND ADAIR COUNTIES...
A FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 7 AM FRIDAY.
LAT...LON 4150 9515 4150 9505 4161 9506 4175 9429
4160 9429 4160 9426 4151 9426 4150 9425
4150 9380 4116 9380 4117 9514
TIME...MOT...LOC 1902Z 180DEG 0KT 4135 9472
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this flash flood warning went out at Jun 26, 6:57 AM CDT, 2 hours 44 minutes earlier.
Area forecast discussion, Jun 26, 6:57 AM CDT, 2 hours 44 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE DES MOINES IA 657 AM CDT THU JUN 26 2008 .SHORT/LONG TERM...TODAY THROUGH SUNDAY...MAIN FORECAST CONCERN IS SEVERE WEATHER AND HEAVY RAIN POTENTIAL TODAY...TONIGHT AND INTO FRIDAY. MODELS NOT HANDLING SETUP ALL THAT WELL OVER THE NEXT 12-36 HOURS...ESPECIALLY WITH ONGOING PRECIP IN SOUTHEAST IOWA AND ACROSS SOUTH DAKOTA. PLENTY OF MOISTURE AVAILABLE...WITH INSTABILITY INCREASING THIS AFTERNOON AND FORCING EVIDENT AT 310K/315K ISENTROPIC SURFACE OVER NORTHERN IOWA BY 00Z FRIDAY. STORMS LOOK TO DEVELOP ALONG FRONTAL BOUNDARY IN CENTRAL IOWA THROUGHOUT THE DAY AND INTO THIS EVENING. FLASH FLOOD WATCH BEGINS THIS AFTERNOON AND RUNS THROUGH TOMORROW MORNING...MAINLY OVER THE AFFECTED AREAS FROM WEDNESDAY NIGHTS STORMS. INCREASED POPS/QPF TODAY...TONIGHT AND INTO TOMORROW FOR AFOREMENTIONED AREA. MAIN SEVERE THREAT WITH STORMS TODAY/TONIGHT WILL BE HAIL AND WINDS. COLD FRONT LOOKS TO MOVE THROUGH DSM AREA BY AROUND MIDDAY FRIDAY...WITH STRATIFORM RAIN ALONG AND BEHIND FRONT THROUGH TOMORROW NIGHT. COOLER AIR BEHIND FRONT FRIDAY NIGHT INTO THE WEEKEND...BUT DEEP UPPER LOW TAKES ITS TIME MOVING EAST THIS WEEKEND...SO KEPT IN AFTERNOON CHANCES OF TSTMS OVER THE NORTH AND EAST SATURDAY AND SUNDAY AS A COUPLE SHORTWAVES MOVE THROUGH THE TROUGH. IN ADDITIONAL...WINDS LOOK INCREASE ON SATURDAY WITH TIGHT PRESSURE GRADIENT SETTING UP WITH FIRST SHORTWAVE. && .AVIATION...26/12Z LITTLE TIME FOR UPDATES...STORMS NOW MOVING INTO NW IA ATTM AND WILL BE MOVING SOUTHEAST ACROSS THE STATE ALONG WARM FRONTAL BOUNDARY. EXPECT SCT SVR STORMS WITH STRONG WINDS...HAIL...THIS MORNING AND AGAIN LATER TODAY/TNT./REV .PREVIOUS DISCUSSION... THUNDERSTORMS JUST ABOVE TO EXIT SRN IA INCLUDING AROUND KOTM. WITH LIGHT WINDS AND LINGERING LOW LEVEL MOISTURE FROM HUMID WED AND RECENT RAINS...EXPECT PATCHY FOG TO DEVELOP. HOWEVER EXTENSIVE MIDDLE CLOUD COVER FROM DEPARTING STORMS AND THUNDERSTORM COMPLEX OVER DAKOTAS SHOULD DEEP RADIATIVE COOLING FROM BEING TOO EXTREME SO ONLY MVFR FOG MENTION FOR NOW. CONFIDENCE IN DAKOTAS COMPLEX MAKING IT HERE RATHER LOW FOR THE TIME BEING...SO HAVE IGNORED AT 06Z. HOWEVER FULLY EXPECT ANOTHER ROUND OF THUNDERSTORMS SOMETIME TODAY OR THU EVENING. REALLY DO NOT HAVE A FEEL FOR LOCATION OR TIMING YET SO JUST MENTIONED CB RATHER THAN 6+ HOURS OF THUNDERSTORMS IN TERMINALS. && .DMX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH FROM 4 PM CDT THIS AFTERNOON THROUGH FRIDAY MORNING FOR APPANOOSE-BLACK HAWK-BOONE-BREMER-BUTLER-DALLAS- DAVIS-FRANKLIN-GRUNDY-HAMILTON-HARDIN-JASPER-LUCAS-MAHASKA- MARION-MARSHALL-MONROE-POLK-POWESHIEK-STORY-TAMA-WAPELLO-WARREN- WAYNE-WRIGHT. && KLP/KLP/BSS
Hazardous weather outlook, Jun 26, 8:53 AM CDT, 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 853 AM CDT THU JUN 26 2008 IAZ023>026-033>038-044>050-057>062-071>075-083>086-095>097-271400- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-SAC-CALHOUN-WEBSTER-HAMILTON- HARDIN-GRUNDY-CRAWFORD-CARROLL-GREENE-BOONE-STORY-MARSHALL-TAMA- AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-POWESHIEK-ADAIR-MADISON-WARREN- MARION-MAHASKA-CLARKE-LUCAS-MONROE-WAPELLO-WAYNE-APPANOOSE-DAVIS- 853 AM CDT THU JUN 26 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MUCH OF CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT WIDESPREAD THUNDERSTORMS TO MOVE ACROSS THE AREA THIS THIS MORNING WITH ADDITIONAL ROUNDS POSSIBLE LATER THIS AFTERNOON AND TONIGHT AND TONIGHT. A MODERATE RISK OF SEVERE STORMS EXIST OVER IOWA...AS LARGE HAIL AND DAMAGING WINDS POSE AS THE MAIN THREATS. ISOLATED TORNADOES ARE ALSO POSSIBLE. HEAVY RAIN IS ALSO LIKELY THROUGH THE AREA...ESPECIALLY BETWEEN HIGHWAY 20 AND INTERSTATE 80. A SEVERE THUNDERSTORM WATCH AND A FLASH FLOOD WATCH A BOTH IN EFFECT FOR THE AREA TODAY. FOR ADDITIONAL INFORMATION PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SCATTERED STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO CONTINUE ACROSS THE AREA THROUGHOUT THE DAY ON FRIDAY. LARGE HAIL...DAMAGING WINDS...AND LOCALLY HEAVY RAIN MAY ACCOMPANY THESE STORMS FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY...TONIGHT...AND FRIDAY. IAZ004>007-015>017-271400- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- 853 AM CDT THU JUN 26 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT WIDESPREAD THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE AREA THIS AFTERNOON AND TONIGHT. A MODERATE RISK OF SEVERE STORMS EXIST OVER IOWA...AS LARGE HAIL AND DAMAGING WINDS POSE AS THE MAIN THREATS. LOCALLY HEAVY RAIN MAY ALSO ACCOMPANY THE STRONGER STORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SCATTERED STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO CONTINUE ACROSS THE AREA THROUGHOUT THE DAY ON FRIDAY. LARGE HAIL...DAMAGING WINDS...AND LOCALLY HEAVY RAIN MAY ACCOMPANY THESE STORMS FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY...TONIGHT...AND FRIDAY. IAZ027-028-039-271400- BUTLER-BREMER-BLACK HAWK- 853 AM CDT THU JUN 26 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT A FLASH FLOOD WATCH IS IN EFFECT FOR THE AREA. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES. WIDESPREAD THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE AREA TODAY WITH ADDITIONAL ROUNDS TONIGHT AND TONIGHT. A SLIGHT RISK OF SEVERE STORMS EXIST OVER IOWA AS LARGE HAIL AND DAMAGING WINDS POSE AS THE MAIN THREATS. LOCALLY HEAVY RAIN IS ALSO ANTICIPATED TO ACCOMPANY THESE STORMS...WHICH MAY LEAD TO AREAS OF FLASH FLOODING. RIVER FLOODING ALONG THE DES MOINES RIVER BASIN BELOW SAYLORVILLE RESERVOIR WILL CONTINUE THROUGH THIS WEEKEND. WITH THE ADDITIONAL RAINFALL FORECAST OVER CENTRAL IOWA TODAY AND TONIGHT...THE POTENTIAL FOR FURTHER RIVER FLOODING EXIST ALONG THE DES MOINES...SKUNK...AND IOWA RIVER BASINS AND THEIR TRIBUTARIES. FOR ADDITIONAL INFORMATION PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A FLASH FLOOD WATCH IS IN EFFECT FOR THE AREA THROUGH FRIDAY MORNING. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES. SCATTERED THUNDERSTORMS ARE EXPECTED TO CONTINUE ACROSS THE AREA THROUGHOUT THE DAY ON FRIDAY...WITH THE BEST POTENTIAL FOR HEAVY RAIN NORTH OF INTERSTATE 80 AND EAST OF INTERSTATE 35. IN ADDITION TO HEAVY RAIN...LARGE HAIL AND DAMAGING WINDS MAY ACCOMPANY THESE STORMS FRIDAY. RIVER FLOODING ALONG THE DES MOINES RIVER BASIN BELOW SAYLORVILLE RESERVOIR WILL CONTINUE THROUGH THE WEEKEND. WITH THE ADDITIONAL RAINFALL FORECAST OVER CENTRAL IOWA ON FRIDAY...THE POTENTIAL FOR FURTHER RIVER FLOODING EXIST ALONG THE DES MOINES...SKUNK...AND IOWA RIVER BASINS AND THEIR TRIBUTARIES. FOR ADDITIONAL INFORMATION PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY...TONIGHT...AND FRIDAY. IAZ070-081-082-092>094-271400- CASS-ADAMS-UNION-TAYLOR-RINGGOLD-DECATUR- 853 AM CDT THU JUN 26 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT WIDESPREAD THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE AREA THIS AFTERNOON AND TONIGHT. A SLIGHT RISK OF SEVERE STORMS EXIST OVER IOWA...AS LARGE HAIL AND DAMAGING WINDS POSE AS THE MAIN THREATS. LOCALLY HEAVY RAIN MAY ALSO ACCOMPANY THE STRONGER STORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SCATTERED STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO CONTINUE ACROSS THE AREA THROUGHOUT THE DAY ON FRIDAY. LARGE HAIL...DAMAGING WINDS...AND LOCALLY HEAVY RAIN MAY ACCOMPANY THESE STORMS FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY...TONIGHT...AND FRIDAY. DONAVON
In the hours before
Local storm report, Jun 26, 9:06 AM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
906 AM CDT THU JUN 26 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0903 AM TSTM WND GST CHURDAN 42.15N 94.48W
06/26/2008 E70 MPH GREENE IA TRAINED SPOTTER
LARGE TREES DOWNED AND PEA SIZE HAIL WITH HEAVY RAIN
&&
SEARCYLocal storm report, Jun 26, 9:08 AM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
908 AM CDT THU JUN 26 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0903 AM TSTM WND GST 3 S FARNHAMVILLE 42.24N 94.42W
06/26/2008 E60.00 MPH CALHOUN IA TRAINED SPOTTER
0903 AM HAIL 3 S FARNHAMVILLE 42.24N 94.42W
06/26/2008 E0.88 INCH CALHOUN IA TRAINED SPOTTER
&&
KJUNGBLULocal storm report, Jun 26, 9:10 AM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
910 AM CDT THU JUN 26 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0907 AM TSTM WND GST 2 WNW FORT DODGE 42.51N 94.21W
06/26/2008 E60 MPH WEBSTER IA TRAINED SPOTTER
STRONG WINDS WITH HEAVY RAIN AND A LARGE TREE BRANCH DOWN
&&
SEARCYLocal storm report, Jun 26, 9:11 AM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
911 AM CDT THU JUN 26 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0902 AM HAIL 3 NE YALE 41.80N 94.31W
06/26/2008 E1.00 INCH GUTHRIE IA TRAINED SPOTTER
NICKEL TO QUARTER SIZED HAIL OCCURRING.
&&
RDONAVONLocal storm report, Jun 26, 9:21 AM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
921 AM CDT THU JUN 26 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0917 AM TSTM WND GST 3 SSW BOXHOLM 42.13N 94.13W
06/26/2008 E60 MPH BOONE IA EMERGENCY MNGR
&&
SEARCYLocal storm report, Jun 26, 9:34 AM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
934 AM CDT THU JUN 26 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0920 AM TSTM WND DMG HARCOURT 42.26N 94.18W
06/26/2008 WEBSTER IA LAW ENFORCEMENT
LARGE TREE DOWN ON A HOUSE.
&&
MRUSSELLThe office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 7:00 PM CDT | Severe Thunderstorm Warning | DMX | Boone, Dallas, Polk | 30 min |
| Jun 25, 7:11 PM CDT | Severe Thunderstorm Warning | DMX | Hardin | 49 min |
| Jun 25, 7:15 PM CDT | Severe Thunderstorm Warning | DMX | Hamilton, Hardin | 30 min |
| Jun 25, 7:29 PM CDT | Severe Thunderstorm Warning | DMX | Boone, Dallas, Polk, Story | 46 min |
| Jun 25, 7:33 PM CDT | Severe Thunderstorm Warning | DMX | Marshall | 42 min |
| Jun 25, 7:37 PM CDT | Severe Thunderstorm Warning | DMX | Butler, Franklin, Grundy, Hardin | 38 min |
| Jun 25, 7:41 PM CDT | Severe Thunderstorm Warning | DMX | Story | 34 min |
| Jun 25, 7:43 PM CDT | Severe Thunderstorm Warning | DMX | Hamilton, Hardin, Story | 36 min |
| Jun 25, 8:09 PM CDT | Tornado Warning | DMX | Grundy | 24 min |
| Jun 25, 8:10 PM CDT | Severe Thunderstorm Warning | DMX | Grundy, Marshall, Tama | 50 min |
| Jun 25, 8:12 PM CDT | Severe Thunderstorm Warning | DMX | Boone, Greene | 48 min |
| Jun 25, 8:16 PM CDT | Severe Thunderstorm Warning | DMX | Boone, Dallas, Marshall, Polk, Story | 44 min |
| Jun 25, 8:25 PM CDT | Severe Thunderstorm Warning | DMX | Poweshiek, Tama | 35 min |
| Jun 25, 8:53 PM CDT | Severe Thunderstorm Warning | DMX | Boone, Dallas, Greene | 52 min |
| Jun 25, 8:55 PM CDT | Severe Thunderstorm Warning | DMX | Dallas, Jasper, Marion, Polk, Warren | 50 min |
| Jun 25, 8:57 PM CDT | Severe Thunderstorm Warning | DMX | Poweshiek, Tama | 33 min |
| Jun 25, 8:59 PM CDT | Flash Flood Warning | DMX | Boone, Dallas, Polk | 4 hr |
| Jun 25, 9:01 PM CDT | Severe Thunderstorm Warning | DMX | Poweshiek | 44 min |
| Jun 25, 9:08 PM CDT | Severe Thunderstorm Warning | DMX | Dallas, Greene, Guthrie | 52 min |
| Jun 25, 9:42 PM CDT | Severe Thunderstorm Warning | DMX | Dallas, Jasper, Marion, Polk, Warren | 48 min |
| Jun 25, 9:45 PM CDT | Severe Thunderstorm Warning | DMX | Boone, Dallas, Greene, Guthrie | 45 min |
| Jun 25, 9:51 PM CDT | Severe Thunderstorm Warning | DMX | Madison | 39 min |
| Jun 25, 10:01 PM CDT | Flash Flood Warning | DMX | Poweshiek, Tama | 3 hr |
| Jun 25, 10:21 PM CDT | Severe Thunderstorm Warning | DMX | Lucas, Marion, Monroe | 39 min |
| Jun 25, 10:24 PM CDT | Severe Thunderstorm Warning | DMX | Clarke, Lucas, Madison, Warren | 51 min |
| Jun 25, 10:40 PM CDT | Severe Thunderstorm Warning | DMX | Mahaska, Wapello | 50 min |
| Jun 25, 10:46 PM CDT | Severe Thunderstorm Warning | DMX | Lucas, Monroe | 44 min |
| Jun 25, 10:50 PM CDT | Severe Thunderstorm Warning | DMX | Wapello | 40 min |
| Jun 25, 11:10 PM CDT | Severe Thunderstorm Warning | DMX | Clarke, Decatur, Lucas, Wayne | 50 min |
| Jun 25, 11:13 PM CDT | Severe Thunderstorm Warning | DMX | Clarke, Madison, Union | 47 min |
| Jun 25, 11:20 PM CDT | Flash Flood Warning | DMX | Mahaska, Wapello | 6 hr |
| Jun 25, 11:24 PM CDT | Severe Thunderstorm Warning | DMX | Appanoose, Davis, Lucas, Monroe, Wapello, Wayne | 51 min |
| Jun 25, 11:42 PM CDT | River Flood Warning | DMX | Polk | 4 days |
| Jun 25, 11:53 PM CDT | Severe Thunderstorm Warning | DMX | Clarke, Decatur, Ringgold, Union | 33 min |
| Jun 26, 2:00 AM CDT | Severe Thunderstorm Warning | DMX | Warren | 45 min |
| Jun 26, 3:11 AM CDT | Areal Flood Advisory | DMX | Warren | 4 hr |
| Jun 26, 4:01 AM CDT | Flash Flood Watch | DMX | Adair, Adams, Appanoose, Audubon, Black Hawk, Boone and 38 more | 42 hr |
| Jun 26, 4:14 AM CDT | Flash Flood Warning | DMX | Warren | 6 hr |
| Jun 26, 6:43 AM CDT | Severe Thunderstorm Warning | DMX | Sac | 62 min |
| Jun 26, 6:46 AM CDT | Severe Thunderstorm Warning | DMX | Dallas, Polk | 44 min |
| Jun 26, 7:00 AM CDT | Areal Flood Advisory | DMX | Lucas, Marion, Monroe | 3 hr |
| Jun 26, 7:39 AM CDT | Areal Flood Advisory | DMX | Sac | 3 hr |
| Jun 26, 7:48 AM CDT | Severe Thunderstorm Warning | DMX | Calhoun, Carroll, Crawford, Sac | 57 min |
| Jun 26, 8:03 AM CDT | Flash Flood Warning | DMX | Sac | 6 hr |
| Jun 26, 8:17 AM CDT | Severe Thunderstorm Warning | DMX | Calhoun, Webster | 58 min |
| Jun 26, 8:21 AM CDT | Areal Flood Advisory | DMX | Calhoun, Carroll, Crawford, Sac | 3 hr |
| Jun 26, 8:24 AM CDT | Severe Thunderstorm Warning | DMX | Carroll, Greene | 51 min |
| Jun 26, 8:29 AM CDT | Flash Flood Warning | DMX | Calhoun, Sac | 5 hr |
| Jun 26, 8:45 AM CDT | Severe Thunderstorm Warning | DMX | Guthrie | 45 min |
| Jun 26, 8:51 AM CDT | Flash Flood Warning | DMX | Webster | 5 hr |
| Jun 26, 8:56 AM CDT | Flash Flood Warning | DMX | Boone, Dallas, Polk | 6 hr |
| Jun 26, 9:00 AM CDT | Severe Thunderstorm Warning | DMX | Boone, Dallas, Greene | 45 min |
| Jun 26, 9:02 AM CDT | Areal Flood Advisory | DMX | Audubon, Carroll, Greene, Guthrie | 3 hr |
| Jun 26, 9:13 AM CDT | Severe Thunderstorm Warning | DMX | Hamilton, Webster | 47 min |
| Jun 26, 9:14 AM CDT | Flash Flood Warning | DMX | Marion, Warren | 6 hr |
| Jun 26, 9:31 AM CDT | Severe Thunderstorm Warning | DMX | Boone, Polk, Story | 44 min |
| Jun 26, 9:35 AM CDT | Severe Thunderstorm Warning | DMX | Adair, Cass, Madison | 40 min |
| Jun 26, 9:48 AM CDT | Flash Flood Warning | DMX | Story | 4 hr |
| Jun 26, 10:06 AM CDT | Severe Thunderstorm Warning | DMX | Jasper, Marshall, Story | 41 min |
| Jun 26, 10:14 AM CDT | Areal Flood Advisory | DMX | Hamilton | 3 hr |
| Jun 26, 10:30 AM CDT | Severe Thunderstorm Warning | DMX | Marion, Warren | 26 min |
| Jun 26, 10:35 AM CDT | Flash Flood Warning | DMX | Appanoose, Lucas, Monroe | 6 hr |
| Jun 26, 10:46 AM CDT | Wind Advisory | DMX | Audubon, Boone, Calhoun, Carroll, Crawford, Dallas and 14 more | 3 hr |
| Jun 26, 10:55 AM CDT | Areal Flood Advisory | DMX | Adams, Clarke, Decatur, Lucas, Ringgold, Taylor and 1 more | 3 hr |
| Jun 26, 11:03 AM CDT | Areal Flood Advisory | DMX | Appanoose, Grundy, Hardin, Marshall | 10 days |
| Jun 26, 11:31 AM CDT | River Flood Warning | DMX | Polk | 9 hr |
| Jun 26, 12:05 PM CDT | River Flood Warning | DMX | Lucas | 44 hr |
| Jun 26, 3:59 PM CDT | River Flood Warning | DMX | Polk | 29 hr |
| Jun 26, 4:20 PM CDT | Areal Flood Warning | DMX | Monroe | 5 hr |
| Jun 26, 5:43 PM CDT | River Flood Warning | DMX | Mahaska, Marion | 46 hr |
Nearby
Flash Flood Warnings in Iowa, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.